| Catalog Number |
03.614.035 |
| Medical Device Problem Code |
Calibration Problem (2890)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/19/2023
Type of Reportable Event
Malfunction
Event or Problem Description
Device report from synthes reports an event in hong kong as follows: it was reported that on january 19, 2023, the device from the loan set failed instrument torque test during inspection at the third party logistics provider facility.No further information is available.This report involves one 2nm torque limiting handle with quick coupling.This is report 1 of 1 for (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Initial reporter facility address: (b)(6).Initial reporter is a j&j employee.Part # 03.614.035, synthes lot #: h528431-66, supplier lot #: h528431-66, release to warehouse date: 09 march 2018, supplier: (b)(4).No ncrs were generated during production review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.The photo was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned photo.Visual analysis of the photo revealed that the handle w/torq limit 2nm w/quick-coupl had no signs of issue.Functionality of the device cannot be assessed through photo evidence.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed for the handle w/torq limit 2nm w/quick-coupl.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that there were no cosmetic defects within the handle w/torq limit 2nm w/quick-coupl.A dimensional inspection for the handle w/torq limit 2nm w/quick-coupl was not performed as it is not applicable to the complaint condition.A functional test was performed, and the device tested below specification limits.The complaint condition was replicated.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the handle w/torq limit 2nm w/quick-coupl would contribute to the complained device issue.There is no indication that a design or manufacturing issue.The under torqueing condition can be attributed to maintenance of the device.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.If information is obtained that was not available for this medwatch, a follow-up medwatch will be filed as appropriate.